| Model Number |
LITNG8XTORQ115-S |
| Medical Device Problem Code |
Electrical /Electronic Property Problem (1198)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral and iliac vein using a lightning aspiration tubing (lightning), an indigo system aspiration catheter 8 (cat8), and penumbra engine canister (canister).During the procedure, the cat8 was advanced to the target location with the indicator light on the lighting unit illuminating green.When the physician turned the switch for the lightning unit into the on position, the indicator light immediately turned solid red and there was no aspiration.Subsequently, the physician unplugged the lightning unit to reset and check to see if the canister was correctly sealed to troubleshoot; however, the lightning unit remained solid red.Therefore, the lightning and cat8 was removed.The procedure was completed using a new lightning and indigo system aspiration catheter 12 (cat12) with the same canister.Additionally, the physician performed angioplasty and placed a non-penumbra catheter for further treatment.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation returned lightning confirmed a solid red light.Evaluation revealed a potential issue with the pressure sensor within the flow switch.The lightning switch and housing were opened, and no visible damage was observed.The cables were pressed in place to assure the connection.The lightning was powered on, and the same issue occurred.The root cause of this issue could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.